Texas, 2008

Drought in Texas, June 1 to 30, 2008

June 1 to 30, 2008 · NWS CRP · 15 events in 15 counties and zones

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 8:16 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, May 31, 8:16 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
916 PM CDT SAT MAY 31 2008

.UPDATE...HIGH PRESSURE ALOFT WILL MAINTAIN FAIR WEATHER ACROSS
SOUTH TEXAS. DIURNAL CLOUDS HAVE ALL BUT DISSIPATED...LEAVING
CLEAR SKIES AND LIGHT WINDS FOR THE OVERNIGHT. NO CHANGES
ANTICIPATED TO THE AFTERNOON PACKAGE.

&&

.PREV DISCUSSION... /ISSUED 613 PM CDT SAT MAY 31 2008/

AVIATION...VFR CONDITIONS WILL PERSIST THROUGH MUCH OF THE TAF
PERIOD WITH BRIEF MVFR/IFR VSBYS AROUND SUNRISE.

PREV DISCUSSION... /ISSUED 307 PM CDT SAT MAY 31 2008/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...A SLIGHTLY DRIER AIRMASS IS
EXPECTED OVER THE CWFA BY SUNDAY AND THUS...THE VERY ISOLATED
SHOWER ACTIVITY SEEN THIS MORNING IS EXPECTED TO BE EITHER NON-
EXISTANT OR TOO ISOLATED TO EVEN MENTION (COULD NOT RULE OUT A
ROGUE SHOWER NORTHEAST). EXPECT TO SEE EVEN LESS CLOUDS ON SUNDAY.
OTHERWISE SHOULD SEE SIMILAR CONDITIONS ON SUNDAY WITH MORNING
LOWS ABOUT A DEGREE HIGHER EACH PERIOD (BASED ON WINDS) AND MAX
TEMPS ABOUT A DEGREE HIGHER (BASED ON LOWER MOISTURE FIELDS/LESS
CLOUD COVER). NOT MUCH ELSE TO SAY...SINCE SIG WX NIL.

MARINE (TONIGHT THROUGH SUNDAY NIGHT)...BORDERLINE SCEC CONDITIONS
TONIGHT FOR THE GULF WATERS...WILL GO WITH SCEC FOR THE NEARSHORE
(AS PTAT2 WAS AOA 20 KNOTS LAST NIGHT AND SEE SIMILAR FOR
TONIGHT)...THEN 15 KNOTS FOR THE OFFSHORE. SIMILAR CONDITIONS FOR
SUNDAY NIGHT. NO NOTABLE PRECIPITATION EXPECTED THROUGH SUNDAY
NIGHT WITH DRY AIRMASS.

LONG-TERM (MONDAY THROUGH SATURDAY)...MID/UPR RIDGE CENTERED OVER
SOUTH TEXAS WILL CONTINUE TO PRODUCE DRY CONDITIONS/SYNOPTIC
SUBSIDENCE OVER THE REGION DURING THE FIRST PART OF THE EXTENDED.
THE RIDGE BEGINS TO BREAK DOWN BY WEDNESDAY AS AN UPPER TROUGH
ENTERS THE NORTHERN ROCKIES. WINDS WILL INCREASE ACROSS THE COASTAL
BEND AND THE ADJACENT COASTAL WATERS (POSSIBLE SCA CONDITIONS)
WEDNESDAY THROUGH THURSDAY IN RESPONSE TO THIS FEATURE AS IT
TRAVERSES INTO THE CENTRAL PLAINS. CONDITIONS SHOULD REMAIN DRY
GIVEN THE LIMITED MOISTURE. BY FRIDAY...WINDS SHOULD COME DOWN AS
THE LOW LIFTS INTO THE NORTHERN PLAINS AND PUSHES A WEAK BOUNDARY
INTO NORTHERN TEXAS. MID/UPR RIDGING SHOULD BUILD INTO THE SOUTHERN
UNITED STATES AGAIN BY SATURDAY. TEMPERATURES WILL CONTINUE TO BE
ABOUT A CATEGORY ABOVE NORMAL THROUGH THE EXTENDED WITH HEAT INDICES
NEAR DANGEROUS LEVELS DURING TUESDAY-FRIDAY AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  91  75  93  77  /   0   0   0  10  10
VICTORIA          72  94  74  94  75  /  10  10  10  10  10
LAREDO            78 103  79 104  80  /   0   0   0   0   0
ALICE             72  98  74  98  74  /   0   0   0  10   0
ROCKPORT          80  90  80  91  80  /  10  10  10  10  10
COTULLA           73 100  74 100  75  /   0   0   0   0   0
KINGSVILLE        73  96  75  95  76  /   0   0   0  10  10
NAVY CORPUS       77  89  79  90  79  /   0  10   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, May 31, 4:47 AM CST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT SAT MAY 31 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG MAY OCCUR DURING THE EARLY MORNING HOURS. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN THE COASTAL WATERS
WEDNESDAY THROUGH FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/75

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Official NWS Observations
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Bee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Official NWS Observations
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Calhoun

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Duval

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Goliad

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Official NWS Observations
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Jim Wells

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Kleberg

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, La Salle

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Live Oak

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, McMullen

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Nueces

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Refugio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Official NWS Observations
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, San Patricio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Victoria

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Official NWS Observations
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

Drought, Webb

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Official NWS Observations
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Lack of rainfall during June led to intensifying drought conditions across all of South Texas. In fact, many areas of South Texas only experienced 5-20% normal rainfall for the month.

By the end of June extreme drought conditions had spread into Victoria, Goliad, Bee, Calhoun, Aransas, Refugio, San Patricio, Nueces, Kleberg, Live Oak, Jim Wells, McMullen, Duval, La Salle, and eastern Webb counties. Severe drought conditions developed across western Webb county. (per the U.S.Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought through June continued to be agricultural. In addition, reservoir levels, while not critically low, did notably decrease during the month of June.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123484, 123487, 123488, 123489, 123490, 123491, 123492, 123494, 123495, 123496, 123497, 123498, 123499, 123500, 123501.